Tornadoes · United States · Oklahoma · 2024
EF1 tornado, Edna to Beggs, Oklahoma, May 6, 2024
From Edna to Beggs, this EF1 tornado ran 4.0 miles across Okmulgee and Creek counties on May 6, 2024, touching down at 12:06 AM CDT and reaching 350 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 6, 2024
- Touchdown
- 12:06 AM CDT (05:06 UTC)
- Lifted
- 12:13 AM CDT (05:13 UTC)
- On the ground
- 7 minutes
- Path length
- 4.0 miles (6.4 km)
- Path width
- 350 yards (320 m)
- Deaths
- 0
- Injuries
- 0
- Counties
- Okmulgee and Creek counties
- Touchdown point
- 35.698, -96.213
- Lift-off point
- 35.713, -96.145
- Record number
- 2405062306-01
The damage survey
7 damage points were recorded along this path by NWS TSA, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 94 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Severe thunderstorms developed over western Oklahoma during the afternoon of the 6th, as a dry line sharpened over the area. These storms developed eastward across central Oklahoma during the afternoon, and then moved into eastern Oklahoma during the evening. Very strong instability developed ahead of the storms, and wind shear became very strong during the mid to late evening, as wind fields strengthened over the region with the approach of a strong upper level disturbance. As a result of this very strong instability and wind shear, supercell thunderstorms evolved as the storms moved east of the dry line. Strengthening low level wind shear promoted the development of tornadoes, one of which became violent as it moved through Osage County. Large hail up to golf ball size and damaging wind gusts also occurred.||A squall line organized as the storms moved into eastern Oklahoma, with several supercells maintaining their structure within the squall line. Damaging wind gusts, large hail to quarter size, and several tornadoes occurred with the squall line as it moved through the area into the early morning of the 7th. One tornado became strong as it moved across portions of Adair County. Locally heavy rainfall resulted in some flash flooding.
This is the first segment of a two-segment tornado. This tornado developed near S 193rd W Avenue and the 910 Road. It moved east-northeast, and crossed into Okmulgee County south of W 311th St S. Trees were uprooted and large tree limbs were snapped by the tornado in Creek County. Based on this damage, maximum estimated wind in this segment of the tornado was 90 to 95 mph.
This is the second segment of a two-segment tornado. This tornado moved into Okmulgee County just south of Howard Road. It moved east-northeast uprooting trees and snapping large tree limbs, and dissipated north of the E 900 Road and west of the N 130 Road. Based on this damage, maximum estimated wind in this segment of the tornado was 90 to 95 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
The county was under a tornado watch, issued at 19:05 UTC and running to 05:30 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 19:05 UTC | 05:30 UTC | Tornado Watch | TSA |
| 00:00 UTC | 06:53 UTC | Flood Watch | TSA |
| 01:49 UTC | 02:30 UTC | Severe Thunderstorm Warning | TSA |
| 02:17 UTC | 03:15 UTC | Severe Thunderstorm Warning | TSA |
| 02:58 UTC | 03:45 UTC | Severe Thunderstorm Warning | TSA |
| 03:42 UTC | 04:30 UTC | Severe Thunderstorm Warning | TSA |
| 04:08 UTC | 07:15 UTC | Flood Advisory | TSA |
| 04:19 UTC | 09:15 UTC | Flash Flood Warning | TSA |
| 04:21 UTC | 05:00 UTC | Tornado Warning | TSA |
| 04:50 UTC | 08:45 UTC | Flash Flood Warning | TSA |
| 04:55 UTC | 05:18 UTC | Severe Thunderstorm Warning | TSA |
| 05:08 UTC | 05:14 UTC | Tornado Warning | TSA |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a High Risk, with a 0.30 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 00:50 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at May 6, 10:20 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 6, 10:20 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1020 PM CDT Mon May 6 2024 ...New SHORT TERM... .SHORT TERM... (The rest of tonight) Issued at 1018 PM CDT Mon May 6 2024 Isolated convection forming ahead of the main squall line will pose the highest risk for strong tornadoes over the next few hours. Otherwise, squall line will sweep across much of the area except possibly far southeast Oklahoma overnight, with damaging winds and some embedded tornado threat. Made minor changes to pops over the next few hours, with the rest of the forecast on track at this time. && .LONG TERM... (Tuesday through Monday) Issued at 128 PM CDT Mon May 6 2024 Tuesday is expected to be a relatively quiet day weather-wise across eastern Oklahoma and western Arkansas as weak high pressure prevails. The next chance of storms will come on Wednesday as a cold front moves through the region. These storms will likely fire up earlier in the day near the cold front approaching Highway 75 in eastern Oklahoma by early afternoon. All modes of severe weather will be possible as this system moves through the area as well. Dry weather is forecast later in the week and into the weekend with temperatures near normal for this time of year. Shower and storm chances increase late in the weekend with the approach of a mid-level shortwave. && .AVIATION... (00Z TAFS) Issued at 627 PM CDT Mon May 6 2024 Low stratus has more or less risen above 3000 feet, though a few obs below that can be expected this evening. May also see a few showers through the early part of the forecast across far eastern OK and western AR. Severe thunderstorms ongoing across western OK will move into northeast OK while organizing into a squall line, generally in the 02-04z time frame. This squall line will have potential for dangerous wind gusts and large hail, with specific threat becoming more clear as they move closer to TAF sites. Farther east and south the threat of storms will persist through around 10z. MVFR ceilings will persist for a time after the storms pass, with VFR conditions return late Tuesday morning. && .PRELIMINARY POINT TEMPS/POPS... TUL 59 83 61 83 / 90 10 10 30 FSM 69 86 65 87 / 80 10 0 60 MLC 67 85 66 86 / 70 10 0 30 BVO 55 81 56 81 / 80 10 10 20 FYV 64 83 61 83 / 80 10 10 70 BYV 64 82 59 82 / 80 10 0 70 MKO 64 81 61 84 / 90 10 10 50 MIO 61 80 58 80 / 90 10 10 60 F10 63 82 62 85 / 90 10 10 30 HHW 69 84 66 85 / 40 10 10 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch until 7 AM CDT Tuesday for OKZ054>067. AR...None. && SHORT TERM...05 LONG TERM....10 AVIATION...14
Hazardous weather outlook, May 6, 5:19 PM CDT, 6 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 519 PM CDT Mon May 6 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 519 PM CDT Mon May 6 2024 ...SIGNIFICANT SEVERE WEATHER EXPECTED THIS EVENING AND TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 7 PM.. AREA AT GREATEST RISK...Northeast Oklahoma. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 7 PM. AREA AT GREATEST RISK...Northeast Oklahoma. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...This Evening. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This Evening. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Severe thunderstorms have developed across western Oklahoma as of late afternoon. These storms will spread east and expand in coverage by early evening. Severe weather is expected into northeast Oklahoma by early to mid evening and will steadily spread east through the early morning hours Tuesday. Conditions will support significant severe weather, especially during the evening into early morning hours. Tornadoes are likely, especially during the evening hours, including the risk for strong long track tornadoes. Additionally, large hail and locally damaging winds are expected to occur, with this risk expanding east through the early morning hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...High Wind Potential. WEDNESDAY...Severe Thunderstorm Potential...High Wind Potential. THURSDAY through SUNDAY...No Hazards. EXTENDED DISCUSSION... A few severe storms may develop as early as Wednesday morning, but a more widespread severe weather risk is expected Wednesday afternoon as a cold front sweeps east. Locations south and east of Interstate 44 have the highest severe weather potential on Wednesday. Thunderstorm chances will end on Thursday with dry and mild weather for late week into the weekend. EMERGENCY MANAGEMENT PLANNING STATEMENT... Spotter activation is expected this evening into the overnight hours. Additionally, given the potential for damaging storms, the need for mutual aid and additional staffing should be considered. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 6, 11:40 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1140 PM CDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM Tstm Wnd Dmg Welch 36.88N 95.10W
05/06/2024 Craig OK Emergency Mngr
Damage to Welch schools, including to the
roof of the gymnasium.
&&
KAHLocal storm report, May 6, 11:41 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1141 PM CDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM Hail 1 NW Milfay 35.77N 96.58W
05/06/2024 M1.75 Inch Creek OK Public
Report from mPING: Golf Ball (1.75 in.).
&&Local storm report, May 6, 11:43 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1143 PM CDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM Tstm Wnd Dmg 9 NNE Lenapah 36.97N 95.58W
05/06/2024 Nowata OK Emergency Mngr
Damage to homes and power lines down
approximately 1 mile south and 2 miles east
of South Coffeyville.
&&Special weather statement, May 6, 11:57 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1157 PM CDT Mon May 6 2024
ARZ001-002-010-070545-
Carroll AR-Benton AR-Washington AR-
1157 PM CDT Mon May 6 2024
...A STRONG THUNDERSTORM WILL IMPACT BENTON...NORTHWESTERN CARROLL
AND NORTHWESTERN WASHINGTON COUNTIES THROUGH 1245 AM CDT...
At 1156 PM CDT, Doppler radar indicated a strong thunderstorm near
Siloam Springs, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Springdale... Rogers...
Bentonville... Siloam Springs...
Eureka Springs... Bella Vista...
Lowell... Pea Ridge...
Gentry... Tontitown...
Gravette... Cave Springs...
Decatur... Highfill...
Garfield... Gateway...
Springtown... Northwest Arkansas Regional Air...
Cincinnati... Hiwasse...
This includes Interstate 49 between mile markers 73 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CDT for northwestern
Arkansas...and northeastern Oklahoma.
&&
LAT...LON 3601 9453 3650 9462 3650 9384 3640 9374
TIME...MOT...LOC 0456Z 229DEG 48KT 3615 9454
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 7, 12:04 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1204 AM CDT Tue May 7 2024
ARZ001-OKZ057-060>064-066-067-070-070530-
Benton AR-Tulsa OK-Muskogee OK-Craig OK-Okmulgee OK-Rogers OK-
Delaware OK-Mayes OK-Creek OK-Wagoner OK-
1204 AM CDT Tue May 7 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BENTON...
SOUTHEASTERN CRAIG...SOUTHERN ROGERS...DELAWARE...NORTHEASTERN
CREEK...MAYES...WAGONER...NORTHWESTERN MUSKOGEE...NORTHERN OKMULGEE
AND TULSA COUNTIES THROUGH 1230 AM CDT...
At 1203 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Disney to 4 miles southwest of Mounds.
Movement was southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Claremore...
Jay... Pryor...
Bixby... Sapulpa...
Jenks... Glenpool...
Coweta... Pryor Creek...
Catoosa... Grove...
Verdigris... Chouteau...
Haskell... Inola...
Kiefer... Locust Grove...
This includes Interstate 44 between mile markers 193 and 275.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for northeastern
Oklahoma. A Tornado Watch also remains in effect until 500 AM CDT for
northwestern Arkansas...and northeastern and east central Oklahoma.
&&
LAT...LON 3646 9451 3616 9507 3616 9512 3613 9512
3577 9578 3580 9637 3599 9636 3667 9497
3667 9493
TIME...MOT...LOC 0503Z 294DEG 23KT 3647 9500 3582 9610
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, May 7, 12:05 AM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1205 AM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 AM Hail 5 ESE Slick 35.74N 96.18W
05/07/2024 M0.88 Inch Okmulgee OK Storm Chaser
&&The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Norman, OK (KOUN), 00:00Z
5.1 hours before the tornado, 123 km from the path. May 7, 2024.
- Mixed-layer CAPE
- 3547 J/kg
- Mixed-layer CIN
- -2 J/kg
- Surface CAPE
- 3772 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 8.3
- Supercell composite
- 27.3
- 0-3 km lapse rate
- 6.0 K/km
Norman, OK (KOUN), 12:00Z
6.9 hours after it, 123 km from the path. May 7, 2024.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -9177 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 3482 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.1 K/km
The surface observations
Okmulgee Municipal Airport (OKM), 21 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 03:15 UTC | 75.2 | 71.6 | 160° 17 kt | 27 | 1000.3 | VCTS |
| 03:35 UTC | 75.4 | 71 | 170° 20 kt | 27 | 1000 | |
| 03:55 UTC | 76 | 70.3 | 170° 18 kt | 26 | 999.7 | |
| 04:15 UTC | 76 | 70.5 | 170° 15 kt | 28 | 999.3 | VCTS |
| 04:35 UTC | 76.3 | 70.3 | 180° 13 kt | 27 | 1000.3 | |
| 04:55 UTC | 76.3 | 70 | 200° 11 kt | 19 | 1000.7 | VCTS |
| 05:15 UTC | 76.3 | 70 | 160° 15 kt | 24 | 998.3 | TS |
| 05:35 UTC | 70 | 64 | 330° 18 kt | 34 | 1000 | +TSRA |
| 05:55 UTC | 62.6 | 62.6 | 320° 8 kt | 22 | 1001.4 | +TSRA |
| 06:15 UTC | 63 | 63 | 0° 0 kt | 1000.7 | +TSRA | |
| 06:35 UTC | 63 | 63 | 210° 6 kt | 15 | 1001.4 | -VCTSRA |
| 06:55 UTC | 63 | 63 | 140° 6 kt | 1001.4 | -VCTSRA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Tulsa radar (KINX), 76 km away, was scanning. The volume nearest the touchdown began at 05:03 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 04:10 UTC | HAIL 0.88 | Mannford | Creek, OK | |
| 04:25 UTC | HAIL 1 | 3 W Stroud | Lincoln, OK | Report from mPING. |
| 04:27 UTC | HAIL 1.75 | 2 W Stroud | Lincoln, OK | Report from mPING. |
| 04:35 UTC | HAIL 1.75 | 1 Nw Milfay | Creek, OK | Report from mPING: Golf Ball (1.75 in.). |
| 05:04 UTC | HAIL 0.88 | 5 Ese Slick | Okmulgee, OK | |
| 05:28 UTC | FLASH FLOOD | 3 Se Tulsa | Tulsa, OK | Flooding at 41st and Memorial. |
| 05:34 UTC | TSTM WND GST 60 | Okmulgee | Okmulgee, OK | 50 to 60 mph winds reported near Okmulgee by broadcast media storm chaser. |
| 05:43 UTC | TSTM WND GST 60 | 3 N Cromwell | Seminole, OK | NWSChat report. |
| 06:30 UTC | FLASH FLOOD | Morris | Okmulgee, OK | Multiple roads reported flooded. Time estimated. |
| 06:30 UTC | FLASH FLOOD | Okmulgee | Okmulgee, OK | Flooding roads reported 20th & Dogwood. Time estimated. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2024 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of May 6, 2024
40 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 6 | 12:49 PM MDT | Unrated | Butte, SD | 3.5 | 10 | |||
| May 6 | 1:53 PM CDT | EF0 | Lincoln, NE | 0.9 | 10 | |||
| May 6 | 1:07 PM MDT | Unrated | Butte, SD | 10.5 | 10 | |||
| May 6 | 2:55 PM CDT | EF0 | Wilson, TN | 0.5 | 50 | $25,000 | ||
| May 6 | 4:19 PM CDT | EF0 | Webster, NE | 7.0 | 40 | $20,000 | ||
| May 6 | 4:23 PM CDT | EF1 | DeKalb, TN | 3.2 | 150 | $300,000 | ||
| May 6 | 6:04 PM CDT | Unrated | Major, OK | 3.8 | 30 | |||
| May 6 | 6:40 PM CDT | Unrated | Custer, NE | 0.1 | 1 | |||
| May 6 | 6:41 PM CDT | EF1 | Blaine, OK | 11.1 | 300 | $40,000 | ||
| May 6 | 7:07 PM CDT | EF0 | Gage, NE | 1.0 | 30 | |||
| May 6 | 7:16 PM CDT | EF0 | Gage, NE | 0.2 | 20 | |||
| May 6 | 7:27 PM CDT | EF0 | Garfield, OK | 0.2 | 50 | |||
| May 6 | 7:34 PM CDT | EF0 | Garfield, OK | 0.2 | 30 | $5,000 | ||
| May 6 | 7:39 PM CDT | EF0 | Riley, KS | 1.2 | 75 | |||
| May 6 | 7:44 PM CDT | EF1 | Garfield, OK | 6.3 | 300 | |||
| May 6 | 8:44 PM CDT | EF0 | Kay, OK | 0.7 | 30 | $50,000 | ||
| May 6 | 8:48 PM CDT | EF1 | Mills, IA | 5.7 | 250 | |||
| May 6 | 8:54 PM CDT | EF1 | Kay, OK | 8.0 | 75 | $100,000 | ||
| May 6 | 8:55 PM CDT | Unrated | Chautauqua, KS | 0.0 | 10 | |||
| May 6 | 9:07 PM CDT | EF1 | Pottawattamie, IA | 1.5 | 200 | |||
| May 6 | 9:12 PM CDT | EF4 | Barnsdall–Bartlesville tornado, OK | 40.8 | 1,700 | 2 | 33 | $25 million |
| May 6 | 9:13 PM CDT | EF1 | Pottawattamie, IA | 4.0 | 450 | |||
| May 6 | 9:22 PM CDT | EF0 | Coffey, KS | 0.9 | 50 | |||
| May 6 | 9:30 PM CDT | EF0 | Coffey, KS | 0.9 | 50 | |||
| May 6 | 10:56 PM CDT | EF0 | Lincoln, OK | 2.2 | 50 | $5,000 | ||
| May 6 | 10:59 PM CDT | EF0 | Platte, MO | 6.0 | 50 | |||
| May 6 | 11:00 PM CDT | EF0 | Ottawa, OK to KS | 24.1 | 1,100 | $350,000 | ||
| May 6 | 11:13 PM CDT | EF0 | Cherokee, KS | 2.7 | 50 | $64,000 | ||
| May 6 | 11:26 PM CDT | EF1 | Jackson, MO | 5.8 | 50 | |||
| May 6 | 11:29 PM CDT | EF1 | Jasper, MO | 4.5 | 100 | $160,000 | ||
| May 6 | 11:38 PM CDT | EF1 | Jasper, MO | 2.0 | 100 | $50,000 | ||
| May 6 | 11:39 PM CDT | EF1 | Oklahoma, OK | 2.2 | 75 | $300,000 | ||
| May 6 | 11:39 PM CDT | EF0 | Jackson, MO | 4.4 | 50 | |||
| May 6 | 11:46 PM CDT | EF1 | Oklahoma, OK | 1.1 | 30 | $50,000 | ||
| May 6 | 12:12 AM CDT | EF0 | Dade, MO | 0.4 | 200 | $10,000 | ||
| May 6 | 12:21 AM CDT | EF0 | St. Clair, MO | 1.0 | 100 | $5,000 | ||
| May 6 | 12:33 AM CDT | EF0 | Greene, MO | 18.7 | 150 | 1 | $73,000 | |
| May 6 | 12:38 AM CDT | EF1 | Clarke, IA | 6.2 | 80 | $250,000 | ||
| May 6 | 12:51 AM CDT | EF1 | Pettis, MO | 9.7 | 75 | |||
| May 6 | 12:53 AM CDT | EF0 | Clarke, IA | 2.0 | 80 | $100,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.